Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 36, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Dec 7, 2011, 3:49 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Dec 7, 2011, 12:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 3:49 AM EST (08:49 UTC)
- In effect from
- Dec 7, 2011, 12:00 PM EST
- Expired
- Dec 8, 2011, 12:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS72 KCAE 070849 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 349 AM EST WED DEC 7 2011 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 072215- /O.NEW.KCAE.LW.Y.0036.111207T1700Z-111208T0500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 349 AM EST WED DEC 7 2011 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. * LOCATIONS...SOUTH CAROLINA MIDLANDS AND CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG WINDS. * TIMING...FROM NOON TODAY UNTIL 10 PM THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS THIS AFTERNOON BECOMING WEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS' THIS EVENING. * IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
3 follow-up statements
847 WWUS72 KCAE 071956 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 256 PM EST WED DEC 7 2011 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 080400- /O.CON.KCAE.LW.Y.0036.000000T0000Z-111208T0500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 256 PM EST WED DEC 7 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS...SOUTH CAROLINA MIDLANDS AND CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG WINDS ACROSS AREA LAKES. * TIMING...IN EFFECT UNTIL MIDNIGHT. * WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 35 KNOTS. * IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SMITH
919 WWUS72 KCAE 080158 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 858 PM EST WED DEC 7 2011 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 080500- /O.CON.KCAE.LW.Y.0036.000000T0000Z-111208T0500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 858 PM EST WED DEC 7 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS...SOUTH CAROLINA MIDLANDS AND CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG WINDS ACROSS AREA LAKES. * TIMING...IN EFFECT UNTIL MIDNIGHT. * WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
495 WWUS72 KCAE 080437 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1137 PM EST WED DEC 7 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 080545- /O.EXP.KCAE.LW.Y.0036.000000T0000Z-111208T0500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1137 PM EST WED DEC 7 2011 ...LAKE WIND ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... THE LAKE WIND ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT. WINDS CONTINUE TO DIMINISH ACROSS THE REGION AND WILL BE AROUND 10 KNOTS FROM MIDNIGHT ON. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 7, 1:53 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 7, 1:53 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 153 AM EST WED DEC 7 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST OVERNIGHT AND SPREAD SHOWERS ACROSS THE REGION ON WEDNESDAY. THE FRONT WILL MOVE THROUGH WEDNESDAY NIGHT AND HIGH PRESSURE WILL BUILD IN ON THURSDAY BRINGING DRIER AND COLDER CONDITIONS FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... CLOUDS WILL GRADUALLY INCREASE OVERNIGHT. BUFKIT DATA SHOWS A STRONG LOW- LEVEL JET DEVELOPING OVERNIGHT WHICH SHOULD KEEP SURFACE WINDS UP AND CUT DOWN ON THE FOG POTENTIAL. TEMPERATURES SHOULD BE SLOW TO FALL WITH INCREASING CLOUDS AND WITH SOME WIND OVERNIGHT SO AGAIN WILL BE GOING NEAR TO SLIGHTLY ABOVE MOS GUIDANCE TEMPERATURES. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... COLD FRONT WILL BE LOCATED JUST NORTHWEST OF THE FORECAST AREA WEDNESDAY MORNING. RAIN SHOWERS WILL SPREAD ACROSS THE UPSTATE MOVING SOUTHEAST INTO THE MIDLANDS THROUGH THE MORNING. SHORT TERM MODELS SHOW THE BEST TIMING FOR RAIN TO BE WEDNESDAY AFTERNOON WITH THE COLD FRONTAL PASSAGE. WHILE WE EXPECT MOST OF THE AREA TO SEE SOME PRECIPITATION THE MOST LIKELY AREAS WILL BE NORTHERN AND WESTERN MIDLANDS CLOSER TO THE SURFACE LOW WHICH SHOULD BE LIFTING ACROSS WESTERN NC. RAINFALL AMOUNTS SHOULD RANGE AROUND 0.50 INCH NEAR CAE WITH SOME HIGHER AMOUNTS NORTH AND LESS SOUTH. TEMPERATURES AHEAD OF THE FRONT WILL BE WARM AGAIN...HIGHS IN THE UPPER 60S TO NEAR 70. WINDS MAY INCREASE TO LAKE WIND ADVY CRITERIA. INCREASED WINDS A BIT IN THE GRIDS. WILL LIKELY ISSUE A LAKE WIND ADVY NEXT UPDATE NEAR 4 AM AFTER COORDINATION WITH SURROUNDING OFFICES. SKIES CLEAR OUT WEDNESDAY NIGHT INTO THURSDAY AS COOL AND DRY AIR FILTERS ACROSS THE AREA AS HIGH PRESSURE AREA SHIFTS FROM THE SOUTHERN PLAINS EASTWARD TOWARD THE MID-ATLANTIC. TEMPS WEDNESDAY NIGHT LOOK TO FALL INTO THE MID 30S AND TEMPERATURES AROUND FREEZING THURSDAY NIGHT. HIGHS ON THURSDAY ONLY EXPECTED TO REACH INTO THE MID 50S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS IN AGREEMENT TO START THE EXTENDED PERIOD. BROAD UPPER LEVEL TROUGH ACROSS THE CENTRAL U.S. WITH SURFACE HIGH PRESSURE LOCATED OVER THE MID-ATLANTIC COAST AND A CLIPPER SYSTEM LIFTING INTO THE GREAT LAKES. TEMPS WILL BE RUNNING SLIGHTLY BELOW NORMAL...MID 50S...WITH JUST SCATTERED HIGH CLOUDS WITH WEAK LIFT IN THE UPPER SOUTHWEST FLOW. BY SATURDAY THE PROGRESSIVE TROUGH SHOULD BE SHIFTING TO THE EAST COAST WITH ANOTHER SURFACE HIGH BUILDING SOUTH ACROSS THE CENTRAL U.S. WHICH WILL PROVIDE A REINFORCING SHOT OF COOL DRY AIR. TEMPS SATURDAY NIGHT WILL DROP TO AROUND FREEZING THEN SUNDAY MAY ONLY REACH TO AROUND 50. MONDAY AND TUESDAY SHOWS A DIVERGENCE IN THE MODELS AS THE SECOND HIGH SHIFTS OVER THE MID-ATLANTIC WITH LOW CONFIDENCE ON THE EXTENT OF ONSHORE MOIST EASTERLY FLOW AND ITS EFFECT TO CLOUDS AND ISENTROPIC LIFT FOR ANY SHOWERS. 00Z EURO IS MORE PESSIMISTIC WITH HIGHER LOW LEVEL RH THAN NEWER 12Z GFS. FOR NOW JUST WENT WITH A BLEND WITH PARTLY CLOUDY SKIES AND KEPT POPS BELOW CHANCE FOR NOW. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... A SIGNIFICANT LOW LEVEL JET FROM THE SSW NOTED ON RECENT ACARS SOUNDINGS AT CAE. THIS...ALONG WITH SOME MID LEVEL CLOUDINESS... SHOULD PREVENT SIGNIFICANT FOG CONCERNS...BUT MAY LEAD TO STRATUS DEVELOPMENT LATER TONIGHT. COLD FRONT CURRENTLY TO OUR WEST WILL SWING THROUGH TODAY. SHOWER ACTIVITY EXPECTED WITH THE FRONT...BUT THUNDER NOT EXPECTED IN OUR FORECAST AREA DUE TO PROJECTED WEAK INSTABILITIES. STRONG UPPER ENERGY WILL SWING EAST AND BECOME POSITIVELY TILTED WITH BEST UPPER DYNAMICS AND LIFT STAYING JUST TO OUR NORTH...LEADING TO A RAPIDLY DEVELOPING SURFACE LOW ALONG THE FRONT TO OUR NORTH AND NORTHEAST TODAY. THIS WILL LEAD TO WINDY CONDITIONS DEVELOPING TODAY. LOOKING AT LATEST MODELS RUNS IN BUFKIT SUGGESTS WIND GUSTS UP TO 35 KNOTS WILL BE POSSIBLE THIS AFTERNOON. CLEARING SKIES BEHIND THE FRONT LATE TODAY OR EARLY THIS EVENING...WITH DIMINISHING WINDS TONIGHT. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED THURSDAY THROUGH SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM...07 SHORT TERM...07 LONG TERM...07 AVIATION...31
Hazardous weather outlook, Dec 6, 11:35 AM EST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1135 AM EST TUE DEC 6 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-071645- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1135 AM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 1:29 PM EST | Special Weather Statement | CAE | Aiken, Barnwell, Edgefield | 61 min |
| Dec 7, 1:39 PM EST | Special Weather Statement | CAE | Aiken, Barnwell, Edgefield | 51 min |
| Dec 7, 1:57 PM EST | Special Weather Statement | CAE | Aiken, Barnwell, Calhoun, Fairfield, Lexington, Orangeburg and 1 more | 63 min |
| Dec 7, 2:29 PM EST | Special Weather Statement | CAE | Chesterfield, Kershaw, Lancaster | 61 min |
| Dec 7, 2:53 PM EST | Special Weather Statement | CAE | Lee, Sumter | 67 min |
| Dec 7, 3:29 PM EST | Special Weather Statement | CAE | Chesterfield, Clarendon, Kershaw, Lee, Sumter | 46 min |
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.